Decreasing Keppra

Posted by ahernandez @ahernandez, Oct 7, 2018

Hey all…I have been seizure free for a little over a year now. My doctor has me decreasing my dose of Keppra a little each week. Since doing this I have felt nauseous occasionally, have had shakyness/twitching (not visible, feels like its happening on the inside), and just weird feelings (hard to describe). I feel like this may be withdrawal effects…has anyone experienced this while decreasing this medication?
Thank you!

@jdernburg
Hello,
I was just curious since you’re so susceptible to rashes from at least to see your medicine if you ever had Steven Johnson syndrome.
If I had your susceptibility to rashes I would ask the doctor if genetic testing could determine the potential other types of rashes, if so I’d ask that they be done. This genetic test test is frequently done on people especially of Asian ancestry since they seem to be more prone to Steven Johnson which can be a potentially deadly rash, fortunately it’s rare.
What medication are you currently taking and is it successfully in controlling your seizures?
I was also wondering what type of seizures you have? Sometimes I can tell what type from the medicine they take but Keppra being a broad spectrum anticonvulsant it can be anybody’s guess. Although if I had to guess I would guess Generalized Tonic-Clonic seizures.
Also are your seizures of unknown origin (idiopathic?)
Just one more question, do you know where your seizures originate?
Take care,
Jake

REPLY
Please sign in or register to post a reply.